Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Stable homeomorphisms on infinite-dimensional normed linear spaces.


Authors: D. W. Curtis and R. A. McCoy
Journal: Proc. Amer. Math. Soc. 28 (1971), 496-500
MSC: Primary 57.55; Secondary 46.00
DOI: https://doi.org/10.1090/S0002-9939-1971-0283831-2
MathSciNet review: 0283831
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: R. Y. T. Wong has recently shown that all homeomorphisms on a connected manifold modeled on infinite-dimensional separable Hilbert space are stable. In this paper we establish the stability of all homeomorphisms on a normed linear space $ E$ such that $ E$ is homeomorphic to the countable infinite product of copies of itself. The relationship between stability of homeomorphisms and a strong annulus conjecture is demonstrated and used to show that stability of all homeomorphisms on a normed linear space $ E$ implies stability of all homeomorphisms on a connected manifold modeled on $ E$, and that in such a manifold collared $ E$-cells are tame.


References [Enhancements On Off] (What's this?)

  • [1] R. D. Anderson, Topological properties of the Hilbert cube and the infinite product of open intervals, Trans. Amer. Math. Soc. 126 (1967), 200-216. MR 34 #5045. MR 0205212 (34:5045)
  • [2] C. Bessaga and M. I. Kadec, On topological classification of non-separable Banach spaces (to appear). MR 0417765 (54:5813)
  • [3] M. Brown, A proof of the generalized Schoenflies theorem, Bull. Amer. Math. Soc. 66 (1960), 74-76. MR 22 #8470b. MR 0117695 (22:8470b)
  • [4] M. Brown and H. Gluck, Stable structures on manifolds. I. Homeomorphisms of $ {S^n}$, Ann. of Math. (2) 79 (1964), 1-17. MR 28 #1608a. MR 0158383 (28:1608a)
  • [5] W. H. Cutler, Deficiency in $ F$-manifolds (submitted).
  • [6] J. Dugundji, An extension of Tietze's theorem, Pacific J. Math. 1 (1951), 353-367. MR 13, 373. MR 0044116 (13:373c)
  • [7] V. L. Klee, Some topological properties of convex sets, Trans. Amer. Math. Soc. 78 (1955), 30-45. MR 16, 1030. MR 0069388 (16:1030c)
  • [8] -, A note on topological properties of normed linear spaces, Proc. Amer. Math. Soc. 7 (1956), 673-674. MR 17, 1227. MR 0078661 (17:1227c)
  • [9] R. A. McCoy, Annulus conjecture and stability of homeomorphisms in infinite-dimensional normed linear spaces, Proc. Amer. Math. Soc. 24 (1970), 272-277. MR 0256419 (41:1075)
  • [10] D. E. Sanderson, An infinite-dimensional Schoenflies theorem, Trans. Amer. Math. Soc. 148 (1970), 33-40. MR 0259957 (41:4586)
  • [11] J. V. Whittaker, Some normal subgroups of homeomorphisms, Trans. Amer. Math. Soc. 123 (1966), 88-98. MR 33 #707. MR 0192482 (33:707)
  • [12] R. Y. T. Wong, On homeomorphisms of certain infinite dimensional spaces, Trans. Amer. Math. Soc. 128 (1967), 148-154. MR 35 #4892. MR 0214040 (35:4892)
  • [13] -, On stable homeomorphisms of infinite-dimensional manifolds (submitted).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57.55, 46.00

Retrieve articles in all journals with MSC: 57.55, 46.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0283831-2
Keywords: Infinite-dimensional normed linear spaces, connected infinite-dimensional manifolds, stable homeomorphisms, collared cells, annulus conjecture
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society